MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; RESPIRATORY HUMIDIFIER

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; RESPIRATORY HUMIDIFIER
Model Number PT100US
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) fisher & paykel healthcare (f&p) has requested for the complaint device to be returned for evaluation.F&p will provide a follow up report upon completion of f&p's investigation.Product background: the pt100 airvo 2 humidifier (airvo 2) device is an active humidifier with integrated flow generator that delivers high flow warmed and humidified respiratory gases to spontaneously breathing patients through a variety of patient interfaces.It's intended use is for the treatment of spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The airvo 2 device should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The airvo 2 speaker is intended to provide auditory alerts to the user and auditory alarms under certain conditions.The user instructions instruct the user on how to check alarm functionality before use on a patient.The user instructions warn "if either alarm signal is absent, do not use the unit.Contact your fisher & paykel healthcare representative".In the case of speaker failures, a speaker will typically provide a distorted, intermittent or reduced sound level before becoming completely inaudible over time.This contributes to the early detection of this fault by users.
 
Event or Problem Description
A distributor in taiwan reported that a pt100 myairvo 2 humidifier did not have an audible alarm.There was no patient involvement as the issue was found whilst the device was not in use on a patient.
 
Additional Manufacturer Narrative
(b)(4).Corrected data: b4, d9, g3, g6, h2, h3, h6, h11.Product background: the pt100 myairvo 2 humidifier (myairvo 2) device is an active humidifier with integrated flow generator that delivers high flow warmed and humidified respiratory gases to spontaneously breathing patients through a variety of patient interfaces.It's intended use is for the treatment of spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The myairvo 2 device should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The myairvo 2 speaker is intended to provide auditory alerts to the user and auditory alarms under certain conditions.The user instructions instruct the user on how to check alarm functionality before use on a patient.The user instructions warn "if either alarm signal is absent, do not use the unit.Contact your fisher & paykel healthcare representative".In the case of speaker failures, a speaker will typically provide a distorted, intermittent or reduced sound level before becoming completely inaudible over time.This contributes to the early detection of this fault by users.Method: the subject myairvo 2 was received by fisher & paykel healthcare (f&p) in new zealand where it was inspected by a trained f&p investigation engineer.The device was performance tested and the audible alarm function was checked.F&p's investigation is based on the information obtained from the distributor, f&p's evaluation of the subject device, previous investigations of similar complaints, and f&p's knowledge of the product.Results: during testing it was found that the myairvo 2 did not have an audible alarm, confirming the reported event.It was identified that the issue was due to a faulty speaker.Electrical resistance testing showed the speaker's resistance to be open-circuit.The speaker is a supplied component that is assembled into the myairvo 2.Conclusion: as part of ongoing product improvement initiatives, a new speaker configuration from a different supplier was implemented on 14 august 2017.Since the introduction of the new speaker, there has been a 94% reduction of the failure rate for units manufactured after 14 august 2017.Furthermore, a voluntary recall was initiated in march 2024 to remove and replace devices with the old speaker configuration.Further improvements were initiated in march 2019 which involved an update to the control pcb in order to reduce the mechanical stress on the speaker when operating.A historical search was conducted for the last 2 years which showed the speaker failure has not caused or contributed to any serious adverse events.The current failure rate per use for units manufactured after the speaker change is less than (b)(4) worldwide.
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
RESPIRATORY HUMIDIFIER
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key23023282
Report Number9611451-2025-00880
Device Sequence Number9455673
Product Code BTT
UDI-Device Identifier09420012422248
UDI-Public(01)09420012422248(10)2103479668(11)241120
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K131895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT100US
Device Catalogue NumberPT100US
Device Lot Number2103479668
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer01/04/2026
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown